Thursday, January 21, 2010

Decision

So I've made a decision. I'm going to drop out of the research study.

I've been getting shots (triptorelin) that make me menopausal since last May, and I've been in pseudo-menopause since about August. I'm not sure what regular menopause is going to be like, but this kind of menopause, in short, sucks.

Since being on this study, I've had insomnia, which I've never had before, and a constant sense of tiredness and lack of energy, even when I do get enough sleep. Hot flashes... don't even get me started. "Flash" doesn't even begin to describe it. Then there has been the whole changing my anti-depressant thing, which has been a disaster. In addition, for the past few months, I've had some other uncomfortable symptoms like rapid heartbeat, and a need to eat very frequently or I feel nauseous. I don't know for sure if the study is causing these symptoms, but no one seems to be able to figure out what else is causing them, and I've been feeling kind of awful. It just makes sense to me to try to return my body to its natural state, instead of the state it's currently in, which is hyped up on 4 or 5 different medications.

So I'm not going to get my shot next week, and I'm going to wait for my body to get back to normal, whatever that is. Tampax, I'm comin' back... did ya miss me?

5 comments:

Anonymous said...

Sounds like a great decision, Adena!
B

Carol said...

Good idea, Adena.....you tried, but it just didn't work for you.....no need to apologize......

Batya said...

I have a friend who suffered "personality change" from the medication they gave. It also made her very sick. She stopped taking them.

Old School/New School Mom said...

Ha ha ha! I love it! Oy! Medication changes suck!

Paula M said...

I am so sorry to hear that you have been suffering so much. I hope you start to feel better and return to your old self soon.